Swanepoel, Konrad (2007) The local Steiner problem in finite-dimensional normed spaces. Discrete and Computational Geometry, 37 (3). pp. 419-442. ISSN 0179-5376
We develop a general method for proving that certain star configurations in finite-dimensional normed spaces are Steiner minimal trees. This method generalizes the results of Lawlor and Morgan (1994) that could only be applied to differentiable norms. The generalization uses the subdifferential calculus from convex analysis. We apply this method to two special norms. The first norm, occurring in the work of Cieslik, has unit ball the polar of the difference body of the n-simplex (in dimension 3 this is the rhombic dodecahedron). We determine the maximum degree of a given point in a Steiner minimal tree in this norm. The proof makes essential use of extremal finite set theory. The second norm, occurring in the work of Conger (1989), is the sum of the ℓ1-norm and a small multiple of the ℓ2 norm. For the second norm we determine the maximum degree of a Steiner point.
|Additional Information:||© 2009 Springer|
|Library of Congress subject classification:||Q Science > QA Mathematics|
|Sets:||Departments > Mathematics|
|Date Deposited:||09 Oct 2009 09:50|
Actions (login required)
|Record administration - authorised staff only|